Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 34, NWS Melbourne, FL

June 10, 2007Brevard County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 10, 2007, 2:04 PM EDT for Brevard County, Volusia County, Florida. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2007, 2:04 PM EDT (18:04 UTC)
Expired
Jun 10, 2007, 3:00 PM EDT
In force
56 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

Counties Brevard County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 89 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 2:30 PM EDTTSTM WND DMG3 W Edgewater, FLTREES BLOWN ONTO AND ACROSS INTERSTATE 95 WEST OF EDGEWATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 921 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
921 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 101804
SVRMLB
FLC009-127-101900-
/O.NEW.KMLB.SV.W.0034.070610T1804Z-070610T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
204 PM EDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BREVARD COUNTY IN FLORIDA.
  SOUTHEASTERN VOLUSIA COUNTY IN FLORIDA.

* UNTIL 300 PM EDT

* AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  SOUTHWEST OF EDGEWATER...AND MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  BETHUNE BEACH...ELDORA...APOLLO BEACH...OAK HILL...MAYTOWN...
  SCOTTSMOOR...KLONDIKE BEACH...MIMS AND HAULOVER CANAL

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

LAT...LON 2905 8093 2896 8112 2863 8100 2870 8066

$$
2 follow-up statements
000 
WWUS52 KMLB 101822
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
222 PM EDT SUN JUN 10 2007

FLC009-127-101900-
/O.CON.KMLB.SV.W.0034.000000T0000Z-070610T1900Z/
VOLUSIA FL-BREVARD FL-
222 PM EDT SUN JUN 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR NORTHWESTERN BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR MAYTOWN...MOVING
SOUTHEAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OAK
HILL...SCOTTSMOOR...SHILOH...AURANTIA...KLONDIKE BEACH...TURNBULL...
MIMS AND HAULOVER CANAL

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2905 8093 2896 8112 2863 8100 2870 8066

$$
000 
WWUS52 KMLB 101901
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
300 PM EDT SUN JUN 10 2007

FLC009-127-101910-
/O.EXP.KMLB.SV.W.0034.000000T0000Z-070610T1900Z/
VOLUSIA FL-BREVARD FL-
300 PM EDT SUN JUN 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREVARD AND
SOUTHEASTERN VOLUSIA COUNTIES EXPIRES AT 300 PM EDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM 
THAT PROMPTED THE WARNING HAD WEAKENED ACROSS THE WARNING 
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. STRONG STORMS 
STILL EXIST IN NORTHERN BREVARD COUNTY THAT WERE CAPABLE OF GUSTY 
WINDS...LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES.

LAT...LON 2905 8093 2896 8112 2863 8100 2870 8066

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:05 AM EDT, 4 hours 59 minutes earlier.

Area forecast discussion, Jun 10, 9:05 AM EDT, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
905 AM EDT SUN JUN 10 2007

.DISCUSSION...

CURRENT/TODAY...EXPANSIVE HIGH PRESSURE ALOFT ACROSS THE GULF COAST
STATES WITH RIDGE AXIS EXTENDING EASTWARD ACROSS SOUTHERN GEORGIA
AND NORTH FLORIDA TODAY. AT THE SURFACE A WEAK BOUNDARY WILL REMAIN
QUASI-STATIONARY ACROSS NORTH FLORIDA/SOUTH GEORGIA. FURTHER SOUTH
THE SURFACE RIDGE AXIS REMAINS FIXATED ACROSS THE BAHAMAS AND SOUTH
FLORIDA. EXPECT BOTH THE EAST/WEST COAST SEA BREEZE REGIMES TO MOVE
INLAND AGAIN TODAY WITH A COLLISION LATE IN THE AFTERNOON/EARLY
EVENING AND SUBSEQUENT CONVECTION AS THE RESULT. WILL KEEP ISOLD
THREAT OF AFTERNOON SHRA/TSRA OVER INTERIOR SECTIONS WITH MOVEMENT A
SLIGHT DRIFT FROM THE NORTHEAST TO SOUTHWEST...THOUGH STEERING FLOW
ALOFT REMAINS VERY WEAK AT BEST. ONLY CONCERN WOULD BE IF THE LOCAL
SEA BREEZE IS DELAYED IN MOVING INLAND THIS AFTERNOON...THEN COULD
SEE A SMALL THREAT FOR ISOLD CONVECTION A LITTLE FURTHER
EAST...NORTH OF THE CAPE THAN ALREADY PAINTED IN THE CURRENT GRIDS.
THE MAIN THREAT FROM ISOLD AFTERNOON CONVECTION WILL BE BRIEF HEAVY
RAIN AND A LOW END DAMAGING WIND THREAT BASED ON THE DOWNBURST
PARAMETERS FROM MORNING SOUNDINGS. WITH NORTHEAST WINDS ALOFT AND
WARM 500 MB TEMPS COMING IN AT -6C FROM THE MORNING CAPE
SOUNDING...LIGHTNING WILL BE A SMALL THREAT.  AFTERNOON HIGHS IN THE
LOWER/MIDDLE 90S INLAND AND UPPER 80S/NEAR 90 DEGREES ALONG THE
COAST. ONLY MINOR COSMETIC CHANGES TO CURRENT GRIDS...OTHERWISE
CURRENT PACKAGE LOOKS FINE.

&&

.AVIATION...VFR ALL SITES OUTSIDE OF ISOLD MVFR SHRAS/IFR TSRA BTWN
10/18Z-11/03Z.

&&

.MARINE...WEAK OVERALL PRESSURE GRADIENT CONTINUES TODAY. LIGHT TO
MODERATE SOUTHWEST MORNING WINDS WILL TRANSITION TO EAST/SOUTHEAST
THIS AFTERNOON AS THE LOCAL SEA BREEZE DEVELOPS AND MOVES INLAND.
OFFSHORE MORNING WINDS AND DOMINANT WAVE PERIODS AROUND 3 SEC WILL
MAKE FOR SOME CHOPPY 2-3 FT SEAS EARLY ON IN THE DAY WITH IMPROVING
CONDITIONS IN THE AFTERNOON.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...SEDLOCK
LONG TERM....VOLKMER
Hazardous weather outlook, Jun 10, 5:45 AM EDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
545 AM EDT SUN JUN 10 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
102145-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
545 AM EDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
AFTERNOON THUNDERSTORM COVERAGE IS EXPECTED TO BE LOW THIS
AFTERNOON...GENERALLY BELOW 20%. THE PRIMARY THREAT FROM ANY
STORMS THAT DEVELOP WILL BE DANGEROUS CLOUD-TO-GROUND LIGHTNING.
DESPITE THE LOW CHANCES FOR AFTERNOON THUNDERSTORMS...RESIDENTS
SHOULD REMEMBER THAT LIGHTNING MAKES ANY THUNDERSTORM A POTENTIAL
KILLER. MOVE INDOORS IMMEDIATELY IF THUNDER IS HEARD AND REMAIN
INDOORS FOR 30 MINUTES PAST THE LAST RUMBLE OF THUNDER.

...FIRE WEATHER IMPACT...
AFTERNOON RELATIVE HUMIDITIES WILL FALL TO NEAR 40% OVER THE
INTERIOR COUNTIES THIS AFTERNOON. WHILE THESE VALUES ARE NOT
CRITICALLY DRY...THEY ARE LOW AND WILL COMBINE WITH CONTINUING DRY
CONDITIONS TO CREATE A FIRE THREAT FROM MIDDAY THOUGH LATE
AFTERNOON. ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AS
WELL...ADDING TO THE FIRE THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE WEDNESDAY AND
THURSDAY AS A WEAK AREA OF LOW PRESSURE FORMS OVER NORTH FLORIDA
AND PUSHES HIGHER MOISTURE INTO THE STATE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW

In the hours before

Special weather statement, Jun 10, 1:54 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
154 PM EDT SUN JUN 10 2007

FLZ141-101845-
COASTAL VOLUSIA COUNTY-
154 PM EDT SUN JUN 10 2007

...STRONG THUNDERSTORMS AFFECTING EASTERN VOLUSIA COUNTY...

AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 6 MILES WEST SOUTHWEST OF NEW SMYRNA BEACH...MOVING
SOUTHEAST AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...AROUND PEA SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:20 PM EDTSevere Thunderstorm WarningMLBBrevard57 min
Jun 10, 3:47 PM EDTSevere Thunderstorm WarningMLBLake48 min
Jun 10, 4:26 PM EDTSevere Thunderstorm WarningMLBOrange64 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.